Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 20, 2021, 10:57 AM CDT for Van Buren County, Iowa; Scotland County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 10:57 AM CDT (15:57 UTC)
- Expired
- Jun 20, 2021, 11:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Quad Cities, IA
Counties Van Buren County, IA, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 176 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149
WWUS83 KDVN 201557
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
1057 AM CDT Sun Jun 20 2021
IAC177-MOC199-201630-
Van Buren-Scotland-
1057 AM CDT Sun Jun 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN VAN BUREN
AND SCOTLAND COUNTIES UNTIL 1130 AM CDT...
At 1056 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Bloomfield to 7
miles west of Greensburg. Movement was east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Memphis, Keosauqua, Milton, Cantril, Rutledge, South Gorin, Granger,
Greensburg, Crawford, Arbela, Mount Sterling, Hitt, Prospect Grove,
Lake Sugema Campground, Scotland County Fairgrounds, Lacey Keosauqua
State Park, Azen, Etna, Van Buren County Fairgrounds and Sand Hill.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
LAT...LON 4059 9235 4060 9218 4077 9218 4078 9191
4058 9194 4030 9195 4030 9235
TIME...MOT...LOC 1556Z 263DEG 31KT 4065 9233 4032 9236
$$
UttechWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 9:41 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 20, 9:41 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 941 AM CDT Sun Jun 20 2021 .UPDATE... Issued at 940 AM CDT Sun Jun 20 2021 The remnants of an MCS that started out in eastern NE/western IA last night has pushed into the dvn cwa this morning. This MCS has stratified out with mainly light rain falling. Only isolated storms were in this larger area of rain. This system will gradually diminish through the morning and early afternoon, with a break in the rain during the afternoon hours which should allow for heating with some sunshine. CAM's indicate the main threat for severe storms will be this evening from 6 pm to midnight. This is when a deepening trough, strong shear, and plenty of instability will be sufficient for large hail, damaging winds and a few tornadoes. SPC maintains the enhanced risk for severe storms in portions of eastern IA and western and nw IL. && .SYNOPSIS... Issued at 254 AM CDT Sun Jun 20 2021 Stalled-out front draped over the central part of our forecast area will be an area to watch this morning, as a progressive MCS continues to push through eastern NE and western IA. This will continue and follow the front, reaching our area early this morning. This complex has a history of hail and severe wind gusts, but has since decreased in severity. This does not mean severe weather cannot result this morning. Further monitoring will continue as it gets closer and further storms develop along and ahead of the line, as the environment ahead of it favors sustainability. && .SHORT TERM...(Today and Tonight) ISSUED AT 254 AM CDT Sun Jun 20 2021 Another active thunderstorm day, with strong to severe storms possible. An Enhanced Risk for severe storms has been issued by the SPC for much of our forecast area, with a focus along the I80 corridor, and a Slight Risk for severe weather exists for the remainder of our forecast area. Today, we can expect a few rounds of storms. Therefore, it is best to be weather aware throughout the day. The first wave of storms will move through early this morning, associated with a progressive MCS that formed over NE last evening and has been tracking along a stalled-out front, which leads right through the center of our forecast area. This will bring along the threat for possible severe wind gusts and hail, along with frequent lightning and much needed rain for much of the area. Short term guidance is in slight disagreement on there being another round of storms that fire up shortly after noon. Storms that fire at this time will likely be discrete for the time being and also be located in a favorable environment, with high shear and moderate instability. Finally, there is better agreement on the final round of storms moving through this evening. This round poses the greatest risk for severe weather, with all hazards in play (tornado, very large hail, and severe winds). The SPC has the forecast area in a 5% tornado risk, 15% hail risk with a possibility for very large hail (>2 inches), and a 30% risk for severe winds. This afternoon/evening, discrete supercell thunderstorms are possible as the initial storm mode, but they will eventually grow upscale into a bowing line of thunderstorms, posing a severe wind and QLCS tornado threat. The initial discrete storms will pose a threat for all hazards, with mid-level steep lapse rates and a moderate-high CAPE profile (3000 to 4000 J/kg) favoring large to very large hail, and the low level wind profile and low cloud bases favoring the chance for tornadoes. After this line of storms pushes through this evening, we will be left with cool temperatures through the night. Behind the front, we will drop into the upper 50s in some areas and have a breezy northwest wind. .LONG TERM...(Monday through Saturday) ISSUED AT 254 AM CDT Sun Jun 20 2021 Key Messages: 1) Quiet start to the week, with below normal temperatures and dry conditions for much of the area. 2) Active pattern returns midweek, along with the heat and humidity, with chances for showers or storms pretty much daily. Discussion... Lingering showers may be seen through part of Monday morning in the far southern part of our forecast area, with chances quickly dying off before noon. Monday and Tuesday are set to be mostly dry and "cooler" through much of the area, as high pressure settles over the region. Temperatures are progged to be in low 70s on Monday and slightly increasing through the area on Tuesday. This will bring us below normal on temperatures for this time of the year, with lower humidities as well. This will be a rather pleasant start to the week, as we are going to be stuck under northwest flow. Late Tuesday night, we start to see some return flow as the high pressure continues its trek east, bringing in the higher humidity and temperatures for the later half of the week. With that in mind, we will see periodic weak shortwaves pushing through the forecast area. With all of this considered, we will generally see a daily chance for showers and storms throughout the area, which is depicted well throughout long term guidance. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) ISSUED AT 940 AM CDT Sun Jun 20 2021 Mainly VFR conds through this afternoon with an area of light rain and isolated storms moving across the taf sites this morning into early this afternoon. Then a strong cold front will approach the area this evening with a threat of supercells and bowing segments, with large hail, damaging winds, and a few tornadoes. These thunderstorms will create MVFR/lcl IFR conds. Winds will become northwest with the passage of the cold front. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Haase SYNOPSIS...Gunkel SHORT TERM...Gunkel LONG TERM...Gunkel AVIATION...Haase
Hazardous weather outlook, Jun 20, 8:59 AM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 859 AM CDT Sun Jun 20 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211400- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 859 AM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible this morning into this afternoon. However, the threat for severe storms is low. The Storm Prediction Center has an Enhanced Risk for severe storms across portions of eastern Iowa and northwest and western Illinois. A strong cold front will approach the area this evening. Severe thunderstorms are likely with super cells and bowing segments. Large hail to golf ball size, damaging winds to 75 mph and a few tornadoes are all threats. The main time frame is this evening from 6 pm to midnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There is a chance for thunderstorms Tuesday night through Saturday. It is too soon to determine the risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed especially this evening. Haase
In the hours before
Special weather statement, Jun 20, 10:57 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1057 AM CDT Sun Jun 20 2021
IAC177-MOC199-201630-
Van Buren-Scotland-
1057 AM CDT Sun Jun 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN VAN BUREN
AND SCOTLAND COUNTIES UNTIL 1130 AM CDT...
At 1056 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Bloomfield to 7
miles west of Greensburg. Movement was east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Memphis, Keosauqua, Milton, Cantril, Rutledge, South Gorin, Granger,
Greensburg, Crawford, Arbela, Mount Sterling, Hitt, Prospect Grove,
Lake Sugema Campground, Scotland County Fairgrounds, Lacey Keosauqua
State Park, Azen, Etna, Van Buren County Fairgrounds and Sand Hill.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
LAT...LON 4059 9235 4060 9218 4077 9218 4078 9191
4058 9194 4030 9195 4030 9235
TIME...MOT...LOC 1556Z 263DEG 31KT 4065 9233 4032 9236
UttechThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:22 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 53 min |
| Jun 20, 6:53 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque | 52 min |
| Jun 20, 6:58 PM CDT | Special Weather Statement | DVN | Iowa | 32 min |
Nearby
Special Weather Statements in Iowa, 2021Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.